Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Baltimore/Washington
NWS Baltimore/Washington issued this special weather statement at Jun 1, 2012, 11:21 AM EDT for Albemarle County, Greene County, City of Charlottesville, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2012, 11:21 AM EDT (15:21 UTC)
- Expired
- Jun 1, 2012, 11:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Baltimore/Washington
Counties Albemarle County, VA, City of Charlottesville, VA, Greene County, VA
The radar
The Sterling radar (KLWX), 125 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 3.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS81 KLWX 011521 SPSLWX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1121 AM EDT FRI JUN 1 2012 VAZ037-038-050-011545- ORANGE VA-GREENE VA-ALBEMARLE VA- 1121 AM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE AND ALBEMARLE COUNTIES... AT 1121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARLOTTESVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE EARLYSVILLE...STONY POINT...ADVANCE MILLS...QUINQUE...RUCKERSVILLE...EHEART AND AMICUS. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN ALSO BE EXPECTED WITH THIS STORM. && LAT...LON 3831 7848 3817 7824 3788 7850 3808 7863 TIME...MOT...LOC 1521Z 211DEG 28KT 3810 7850 $$ BAJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this special weather statement went out at Jun 1, 10:48 AM EDT, 33 minutes earlier.
Area forecast discussion, Jun 1, 10:48 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1048 AM EDT FRI JUN 1 2012 .SYNOPSIS... LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE NORTHWARD INTO THE GREAT LAKES TODAY. THIS WILL CAUSE A COLD FRONT TO MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE BUILDS IN ON SATURDAY. AN UPPER TROUGH WILL PERSIST OVER THE EASTERN STATES THIS WEEKEND INTO THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... COMPLICATED SYNOPTIC PATTERN THIS MORNING. LOW PRESSURE CENTER CURRENTLY LOCATED OVER THE CENTRAL OHIO VALLEY...WITH A STRONG COLD FRONT STRETCHING SOUTHWARD TO THE LOWER MISSISSIPPI RIVER VALLEY. A PRE-FRONTAL TROUGH IS LOCATED ACROSS SOUTH CENTRAL VA. A WARM FRONT IS DRAPED ACROSS THE NE CWFA CLOSE TO THE MASON DIXON LINE. REGIONAL RADAR LOOP SHOWS SOME PRECIP ACROSS NE MD ASSOCIATED WITH THE WARM FRONT. ADDITIONAL PRECIP ACROSS THE SOUTHERN CWFA ASSOCIATED WITH THE PRE-FRONTAL TROUGH. WIDESPREAD AREA OF PRECIP ALONG AND AHEAD OF THE COLD FRONT FROM THE CENTRAL OHIO VALLEY INTO WESTERN PA AND CENTRAL W VA. SKIES ARE MOSTLY CLOUDY/CLOUDY ACROSS THE CWFA. HOWEVER...TEMPS CONTINUE TO RISE INTO THE MIDDLE 70S ACROSS MUCH OF THE AREA TO LOWER 80S ACROSS LOWER SOUTHERN MARYLAND. NO CHANGE TO THE CURRENT MAX TEMP FORECAST...BUT TEMPS COULD BE SLIGHTLY HIGHER WHERE BREAKS IN THE CLOUDS OCCUR. AREA OF CLEARING ACROSS NORTH CAROLINA/SOUTHERN VIRGINIA SHOULD CONTINUE TO SPREAD NORTHWARD...AND AREAS EAST OF THE BLUE RIDGE COULD GO PARTLY CLOUDY BY THE MID AFTERNOON...THUS INCREASING THE INSTABILITY. DO THINK MULTICELLULAR CLUSTERS WILL BE LIKELY ALONG THE PRE-FRONTAL SURFACE TROUGH THIS AFTERNOON...WITH A LINEAR STRUCTURE EXPECTED ALONG THE COLD FRONT LATER THIS EVENING. NICE INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND GUSTS WITH ANY CONVECTION THAT DEVELOPS. ISOLATED TORNADOES WILL BE MORE LIKELY WITH THE QLCS LINE ALONG THE COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICALLY FAVORED EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY. SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN WITH THE LOSS OF HEATING. THUNDERSTORMS ASSOCIATED WITH THE PRE-FRONTAL TROUGH ARE EXPECTED DURING THE MID AFTERNOON...AFTER 2 PM. THE LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO 8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE SUSCEPTIBLE TO FLASH FLOODING. && .SHORT TERM /SATURDAY/... WEAK SURFACE HIGH PRESSURE BUILDS INTO THE MID ATLANTIC ON SATURDAY. NORTHWEST WINDS/COLD ADVECTION WILL BRING COOLER AND LESS HUMID CONDITIONS. MORNING MAY BEGIN WITH A DECENT AMOUNT OF SUNSHINE...BUT DESPITE DOWNSLOPING FLOW THE PRESENCE OF AN UPPER TROUGH MAY PROMOTE CUMULUS DEVELOPMENT FOR THE AFTERNOON FOR PARTLY SUNNY SKIES. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE NEXT SEVERAL DAYS OF NEAR AVERAGE TEMPERATURES AND RELATIVELY COMFORTABLE HUMIDITIES MAY JUST BE ENOUGH TO WASH OUT MEMORIES OF THE FEW DAYS OF HEAT...CENTERED AROUND THIS PAST WEEKEND. THE COMING WEEK WILL CERTAINLY BE MORE ACTIVE THAN DURING THE HOT-STRETCH. AFTER DEPICTING A GOOD CONSENSUS FOR THE NEXT COUPLE OF DAYS...MED AND LONG RANGE GUIDANCE TAKE DIFFERING SIDES ON WHAT TO DO W/ THE NEXT SYSTEM. FIRST...THE PARENT UPPER LEVEL SYSTEM ASSOCIATED W/ THE SYSTEM CURRENTLY APPROACHING THE AREA WILL PIVOT TO OUR NORTH AND SWING BACK TOWARD THE NEW ENGLAND COAST EARLY NEXT WEEK. THE OCCLUDING UPPER LOW THAT GETS STUCK OVER ONTARIO WILL TRANSFER THE REST OF ITS ENERGY TO A DEVELOPING SYSTEM OFF CAPE COD. THIS TRANSITION WILL ALLOW SOME BATCHES OF RAIN TO SWING BACK DOWN ACROSS THE MID ATLC SUN AND MON IN BRIEF SCATTERED POCKETS. THE NAM IS MORE AGGRESSIVE W/ THIS SOLUTION...WHILE THE GFS TENDS TO PULL THE FEATURE OFF THE COAST...PULLING UP JUST TO OUR NE INSTEAD OF PASSING OVER THE AREA. AN INTERESTING SECONDARY LOW PRESSURE SYSTEM DEVELOPS IN LATEST RUN OF THE GFS. THIS NEXT SYSTEM BEGINS AS A SERIES OF WEAK UPPER WAVES COMING DOWN FROM THE NRN PLAINS THAT COMBINE AND STRENGTH AS THEY MOVE SE FROM THE GREAT LAKES REGION. BY THE TIME THIS NEW FEATURE APPROACHES THE MID ATLC COAST...A RAPID INTENSIFICATION TAKES PLACE OVER-TOP OUR AREA FROM TUE INTO WED. THIS TYPE OF SOLUTION CREATES AN POTENT SYSTEM W/ DYNAMIC FORCING BUT ALSO ONE THAT COULD CHANGE DRAMATICALLY FROM RUN-TO-RUN OVER THE NEXT COUPLE OF DAYS. THE ECMWF...WHICH IS MORE IN-STEP W/ THE NAM TOWARD THE END OF ITS CYCLE...BASICALLY KEEPS OUR CURRENT LOW PRESSURE SYSTEM SITTING OFF THE NEW ENGLAND COAST AND ROTATING IN PLACE FOR THE ENTIRE WORK WEEK. WITH EITHER SOLUTION FOR OUR LONG RANGE FORECAST...THERE WILL BE A DISTINCT LACK OF AN UPPER RIDGE AND THEREFORE NO RETURNING OF THE HEAT/HUMIDITY - THRU THE CURRENT FORECAST PERIOD. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... MAIN AVIATION IMPACT WILL BE THUNDERSTORMS THIS AFTERNOON AND EVENING. WARM FRONT CONTINUES TO LIFT NORTH OF THE AREA THIS MORNING WITH A STRAY SHOWER OR TWO ACROSS NE MD. THEN PRE-FRONTAL TROUGH AND COLD FRONT WILL SERVE AS FOCUSING MECHANISMS FOR NUMEROUS SHOWERS/THUNDERSTORMS THIS AFTERNOON/EVENING...PERHAPS AS MULTICELLS THIS AFTERNOON AND THEN A SQUALL LINE THIS EVENING. GIVEN HIGHER CONFIDENCE OF OCCURRENCE...HAVE MODIFIED VCTS/CB TO PREVAILING TSRA DURING THE TIME OF THE GREAT PROBABILITY FOR IMPACT. ITS POSSIBLE THAT TSRA MAY NOT EXTEND FAR ENOUGH INTO THE EVENING AND WOULD NEED ADJUSTMENT. COLD FRONT LOOKS TO MOVE THROUGH THE HUBS 05Z-07Z WITH A WIND SHIFT TO THE NORTHWEST. WEAK HIGH PRESSURE BUILDS IN FOR SATURDAY. AFTER MOVING OFF FROM THE NEW ENGLAND COAST SAT INTO SUN...THE MAIN UPPER LOW WILL SWING DOWN SOME SHOWERS AND MID LEVEL CLOUDS BACK ACROSS THE MID ATLC FROM SRN CANADA. THIS ACTIVITY WILL BE LIGHT AND INTERMITTENT AT BEST...W/ SOME BREEZY NWLY WINDS AT THE SFC INTO EARLY NEXT WEEK. SOME UNCERTAINTY IN THE DEPICTION OF A SUBSEQUENT LOW PRESSURE SYSTEM INTO THE MIDDLE OF NEXT WEEK. && .MARINE... SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON/TONIGHT. SOUTHEAST FLOW IS FORECAST TO INCREASE WITH GUSTS AOA 20 KT THIS AFTERNOON/EVENING AHEAD OF A COLD FRONT. COLD FRONT WILL ALSO BRING THUNDERSTORMS WHICH MAY PRODUCE STRONG GUSTY WINDS REQUIRING SPECIAL MARINE WARNINGS. COLD FRONT MOVES THROUGH SHORTLY AFTER 06Z TONIGHT...WITH A WIND SHIFT TO THE NORTHWEST. ITS POSSIBLE THAT NORTHWEST WINDS LATE TONIGHT/EARLY SATURDAY MAY BE CLOSE TO SCA CRITERIA AS WELL...HOWEVER CONFIDENCE IS LOW. LOW PRESSURE WILL REMAIN OFF THE COAST THRU MUCH OF NEXT WEEK...W/ PERIODIC SCA CONDITIONS EARLY IN THE WEEK. && .TIDES/COASTAL FLOODING... WATER LEVELS WERE RUNNING ABOUT 1/2 FT ABOVE NORMAL OVERNIGHT. WITH SOUTHEAST WINDS INCREASING...EXPECT ANOMALIES TO INCREASE THROUGHOUT THE DAY. HIGH TIDE CYCLE THIS AFTERNOON IS THE LOWER ONE...AND EVEN A 1 FT ANOMALY WOULD NOT PRODUCE MINOR TIDAL FLOODING AT ANNAPOLIS. HOWEVER...AN ANOMALY OF JUST 3/4 FT WOULD DURING THE SUBSEQUENT HIGH TIDE CYCLE TONIGHT. BY THAT TIME...COLD FRONTAL PASSAGE WILL HAVE TURNED WINDS TO THE NORTHWEST BUT AM UNCERTAIN IF WATER WILL BE ABLE TO BE PUSHED OUT BY THAT TIME. THEREFORE...MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ESPECIALLY AT SENSITIVE LOCATIONS SUCH AS ANNAPOLIS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543. && UPDATE...LISTEMAA
Hazardous weather outlook, Jun 1, 5:11 AM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 511 AM EDT FRI JUN 1 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 511 AM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY THIS AFTERNOON AND TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...PARTICULARLY AT SENSITIVE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BECOME NECESSARY THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 511 AM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BECOME NECESSARY THIS AFTERNOON.
In the hours before
Special weather statement, Jun 1, 11:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1121 AM EDT FRI JUN 1 2012 VAZ037-038-050-011545- ORANGE VA-GREENE VA-ALBEMARLE VA- 1121 AM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE AND ALBEMARLE COUNTIES... AT 1121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARLOTTESVILLE...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE EARLYSVILLE...STONY POINT...ADVANCE MILLS...QUINQUE...RUCKERSVILLE...EHEART AND AMICUS. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 MPH AND SMALL HAIL CAN ALSO BE EXPECTED WITH THIS STORM. && LAT...LON 3831 7848 3817 7824 3788 7850 3808 7863 TIME...MOT...LOC 1521Z 211DEG 28KT 3810 7850 BAJ
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:22 PM EDT | Special Weather Statement | LWX | Clarke | 38 min |
| Jun 1, 1:40 PM EDT | Special Weather Statement | LWX | City of Manassas | 35 min |
| Jun 1, 1:42 PM EDT | Special Weather Statement | LWX | Spotsylvania | 48 min |
| Jun 1, 1:49 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 41 min |
| Jun 1, 1:56 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Nelson | 49 min |
| Jun 1, 2:05 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 40 min |
| Jun 1, 2:14 PM EDT | Tornado Warning | LWX | Nelson | 31 min |
| Jun 1, 2:19 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 41 min |
| Jun 1, 2:19 PM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| Jun 1, 2:37 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 53 min |
| Jun 1, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 52 min |
| Jun 1, 2:44 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Fairfax, City of Falls Church | 46 min |
| Jun 1, 2:59 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 3:04 PM EDT | Special Marine Warning | LWX | 41 min | |
| Jun 1, 3:16 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 44 min |
| Jun 1, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 40 min |
| Jun 1, 3:23 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 52 min |
| Jun 1, 3:29 PM EDT | Flash Flood Warning | LWX | Albemarle, City of Charlottesville | 3 hr |
| Jun 1, 3:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 3:40 PM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more | 8 hr |
| Jun 1, 3:45 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Madison, Orange | 45 min |
| Jun 1, 3:47 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 43 min |
| Jun 1, 3:48 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 1, 4:15 PM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas | 3 hr |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William | 37 min |
| Jun 1, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Alexandria | 46 min |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 41 min |
| Jun 1, 4:51 PM EDT | Special Marine Warning | LWX | 39 min | |
| Jun 1, 4:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more | 32 min |
| Jun 1, 5:05 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 25 min |
| Jun 1, 5:07 PM EDT | Tornado Warning | LWX | Fairfax, Prince William | 18 min |
| Jun 1, 5:27 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 5:32 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more | 6 hr |
| Jun 1, 5:36 PM EDT | Special Marine Warning | LWX | 114 min | |
| Jun 1, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 41 min |
| Jun 1, 6:06 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| Jun 1, 6:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Shenandoah, Warren | 49 min |
| Jun 1, 6:12 PM EDT | Tornado Warning | LWX | Frederick, Page, Shenandoah, Warren | 33 min |
| Jun 1, 6:14 PM EDT | Tornado Warning | LWX | Frederick | 31 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 46 min |
| Jun 1, 6:35 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 40 min |
| Jun 1, 7:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 1, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | King George | 31 min |
| Jun 1, 7:35 PM EDT | Special Marine Warning | LWX | 25 min | |
| Jun 1, 7:52 PM EDT | Special Marine Warning | LWX | 113 min | |
| Jun 1, 7:55 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 1:47 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Jun 1, 2:16 PM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 29 min |
| Jun 1, 2:35 PM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 25 min |
| Jun 1, 2:54 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard, Montgomery | 66 min |
| Jun 1, 2:54 PM EDT | Tornado Warning | LWX | Carroll | 51 min |
| Jun 1, 3:06 PM EDT | Tornado Warning | LWX | Carroll, Howard, Montgomery | 24 min |
| Jun 1, 3:18 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 6 hr |
| Jun 1, 3:30 PM EDT | Tornado Warning | LWX | Baltimore, Carroll, Harford | 45 min |
| Jun 1, 4:07 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll | 6 hr |
| Jun 1, 4:12 PM EDT | Tornado Warning | LWX | Charles, Prince George's | 33 min |
| Jun 1, 4:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 32 min |
| Jun 1, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 23 min |
| Jun 1, 4:24 PM EDT | Tornado Warning | LWX | Baltimore, Carroll | 36 min |
| Jun 1, 4:31 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard | 29 min |
| Jun 1, 4:43 PM EDT | Tornado Warning | LWX | Prince George's | 32 min |
| Jun 1, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 44 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 39 min |
| Jun 1, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 38 min |
| Jun 1, 5:23 PM EDT | Tornado Warning | LWX | Anne Arundel, Howard, Prince George's | 37 min |
| Jun 1, 5:28 PM EDT | Tornado Warning | LWX | Frederick | 32 min |
| Jun 1, 5:36 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 6 hr |
| Jun 1, 5:56 PM EDT | Tornado Warning | LWX | Harford | 34 min |
| Jun 1, 5:56 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard | 23 min |
| Jun 1, 6:16 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 6 hr |
| Jun 1, 6:22 PM EDT | Tornado Warning | LWX | Harford | 38 min |
| Jun 1, 6:35 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 5 hr |
| Jun 1, 6:55 PM EDT | Tornado Warning | LWX | Anne Arundel, Howard, Prince George's | 35 min |
| Jun 1, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 26 min |
| Jun 1, 7:19 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 26 min |
| Jun 1, 7:20 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 40 min |
| Jun 1, 7:35 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 40 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.